Alert archive / Louisiana / River Flood Advisories in 2021
River Flood Advisory 9, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood advisory at May 15, 2021, 7:44 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- May 16, 2021, 2:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Tangipahoa Parish, LA
The river
Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 15.24 ft at May 14, 2021, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
586 WGUS84 KLIX 160044 RRA FLSLIX Flood Advisory National Weather Service New Orleans LA 744 PM CDT Sat May 15 2021 ...The National Weather Service in New Orleans has issued a Flood Advisory for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Sunday afternoon at 145 PM CDT. && LAC105-161845- /O.NEW.KLIX.FL.Y.0009.210516T0044Z-210517T1200Z/ /ROBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 744 PM CDT Sat May 15 2021 The National Weather Service in New Orleans has issued a * Flood Advisory for the Tangipahoa River Near Robert. * From this evening to Monday morning. * At 6:30 PM CDT Saturday the stage was 14.8 feet. * Action stage is 13.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Thursday evening. * Impact...At 15.0 feet, Minor flooding near the river. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ BL
1 follow-up statement
826 WGUS84 KLIX 160745 FLSLIX Flood Advisory National Weather Service New Orleans LA 245 AM CDT Sun May 16 2021 ...The Flood Advisory is cancelled for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. LAC105-160845- /O.CAN.KLIX.FL.Y.0009.000000T0000Z-210516T0745Z/ /ROBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 245 AM CDT Sun May 16 2021 ...The Flood Advisory for the Tangipahoa River Near Robert has been cancelled... The Flood Advisory is cancelled for the Tangipahoa River Near Robert. * At 1:30 AM CDT Sunday the stage was 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Thursday evening. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at May 15, 6:32 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 15, 6:32 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 632 PM CDT Sat May 15 2021 .UPDATE... updated for 00z taf issuance. && .PREV DISCUSSION... /issued 344 PM CDT Sat May 15 2021/ SHORT TERM (Tonight through Monday Night)...A deep layer ridge axis will continue to transit eastward across the forecast area tonight into tomorrow. Strong subsidence in the mid and upper levels will keep a capping inversion in place at around 850mb through tomorrow evening. Below this inversion, steeper lapse rates and increasing low level moisture on the back of a persistent east-southeast flow will support the continued development of scattered fair weather cumulus tomorrow afternoon. Temperatures will continue to modify through tomorrow night as dewpoints rise with overnight lows warming a good 5 to 10 degrees. Daytime highs will be near average in the mid 80s tomorrow. Monday will see a more unsettled weather regime set up across the area as the deep layer ridge axis becomes entrenched over Florida and the eastern Gulf. The persistent southeast flow will remain in place in the low levels and become more pronounced in the mid and upper levels. This will allow for a plume of deeper moisture to begin advecting into the region. Precipitable water values are expected to increase from around an inch to between 1.25 and 1.75 inches by Monday afternoon. A west to east gradient in available moisture will be evident as the influence of the upper level ridging and related subsidence keeps the mid and upper levels somewhat drier over the eastern third of the CWA. The highest precipitable water values are expected to be along the Atchafalaya Basin where the influence of the ridge will be weakest. This moisture gradient will also tie into an instability gradient across the region with higher mixed layer CAPE values expected over the western third of the CWA and significantly lower values over the eastern third. Model sounding analysis suggest MLCAPE will be near 1000 J/KG around Baton Rouge and only around 100 J/KG near Gulfport Monday afternoon. A weak short wave trough and increased upper level difluence should also influence the western portions of the CWA Monday afternoon and provide just enough additional omega aloft to support the development of scattered to numerous showers and thunderstorms. Farther to the east across the MS coast, any thunderstorm development will be far more isolated due to the influence of the ridge. This difluent flow pattern and increased omega will remain over the area through Monday night, and expect to see continued shower and thunderstorm activity through the night. However, the loss of daytime heating will decrease overall instability, so any convection will turn more widely scattered. LONG TERM (Tuesday through Friday Night)...The same pattern observed on Monday will remain largely in place through the entire long term period. A strong deep layer ridge will remain parked over Florida, and a broad trough will remain over the Plains and Rockies. The forecast area will be positioned between these two features, and this will keep a west to east gradient of moisture, instability, and POP values in place through Friday. The thunderstorm activity will be largely diurnal with coverage peaking in the late afternoon hours and waning during the overnight hours. Temperatures are expected to remain near normal through the period with highs in the mid 80s and lows near 70. Strong upper level subsidence for portions of the CWA generally east of the I-55 corridor will keep convective potential suppressed as a pool of drier and warmer air remains in place. Weaker mid-level lapse rates will result in lower overall instability and MLCAPE values should only peak at around 500 J/KG each day. As a result, only chance POP of 30 to 50 percent is forecast for these areas through the week. For areas generally west of the I-55 corridor in Southwest Mississippi and Southeast Louisiana, the influence of the trough over the Plains will be greater, and this will allow for steeper mid-level lapse rates and greater instability. MLCAPE values should rise to around 1000 J/KG each day, and more numerous showers and thunderstorms are expected to develop during peak heating hours. This is reflected in POP values peaking at 60 to 80 percent each day. Fortunately, the threat of severe thunderstorm activity will remain low through the week due to a lack of shear across the region. Most thunderstorm activity should have rather short life- cycles, so the threat of heavy rainfall affecting an area will remain limited. AVIATION (00z TAF)... VFR conditions will predominately remain for all terminals for the forecast period. There may be a few blips ceilings wise but not expecting any long impacts so left it off the forecast for now. BL MARINE...A persistent southeast flow pattern currently developing over the coastal waters will remain in place through the end of the week as the area resides on the western periphery of a deep layer ridge axis. A low pressure will also remain parked over the Plains states, and this will bring about a fairly tight pressure gradient across the coastal waters. As a result, the forecast calls for an extended period of winds near 20 knots in the open Gulf waters and near 15 knots in the lakes and sounds. Small craft advisories will like be needed over the open Gulf waters during the middle of week as seas increase to over 7 feet due to a combination of wind waves and swell. && .PRELIMINARY POINT TEMPS/POPS... MCB 58 84 64 82 / 0 0 10 50 BTR 62 85 68 84 / 0 10 10 60 ASD 59 83 66 82 / 0 0 10 40 MSY 65 83 69 83 / 0 0 10 40 GPT 63 79 67 80 / 0 0 0 30 PQL 56 81 61 82 / 0 0 0 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
River Flood Advisories in Louisiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.